# SDR 2004FA0000681

- Difficulty date: August 2, 2004
- Submitted: August 30, 2004
- Operation: General aviation
- Aircraft: N465CA
- Make and model: Cessna 172R
- Aircraft serial: 17280465
- Engine: Lyc IO360A1A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: PM2401
- Part serial: 85066804
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE ENGINE START THE STARTER BENDIX STAYED ENGAGE.  THIS SHREDDED THE GEARS ON THE STARTER AND DAMAGED THE ENGINE FLYWHEEL, GEARS TO THE POINT WHERE THE FLYWHEEL HAD TO BE REPLACED.  ACCORDING TO THE POH THEIR IS NOT REQUIREMENT TO LOOK AT THE AMP GAUGE LIKE THE OLDER MODELS.  THIS WOULD HAVE SHOWED AN EXCESSIVE AMP DRAW.  THE PILOT REPORTED HE NEVER NOTICED ANY PROBLEMS.  NOTE: PIECES OF GEAR FROM THE STARTER AND FLYWHEEL WAS FOUND IN THE ENGINE COWLING AREA.  (CE07200415498)
